Scorpion envenomation-induced acute thrombotic inferior myocardial infarction


Creative Commons License

Baykan A. O. , Gur M., Acele A., Seker T., Cayli M.

TURK KARDIYOLOJI DERNEGI ARSIVI-ARCHIVES OF THE TURKISH SOCIETY OF CARDIOLOGY, cilt.44, ss.82-86, 2016 (ESCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 44 Konu: 1
  • Basım Tarihi: 2016
  • Doi Numarası: 10.5543/tkda.2015.88590
  • Dergi Adı: TURK KARDIYOLOJI DERNEGI ARSIVI-ARCHIVES OF THE TURKISH SOCIETY OF CARDIOLOGY
  • Sayfa Sayıları: ss.82-86

Özet

The occurrence of a serious cardiac emergency following scorpion envenomation has rarely been reported and, when so, mostly presented as non-ST segment elevation myocardial infarction, cardiogenic shock, or myocarditis. Possible mechanisms include imbalance in blood pressure and coronary vasospasm caused by the combination of sympathetic excitation, scorpion venom-induced release of catecholamines, and the direct effect of the toxin on the myocardium. We report a case of a 55-year-old man who presented with acute inferior wall myocardial infarction (MI) within 2 h of being stung by a scorpion. Coronary angiogram revealed total thrombotic occlusion of the left circumflex artery, which was treated successfully with glycoprotein IIb/IIIa inhibitor, thrombus aspiration, antivenom serum, and supportive therapy. Therefore, life-threatening MI can complicate the clinical course during some types of scorpion envenomation and should be managed as an acute coronary syndrome.